Skip to content

Heart Disease Health Center

Font Size
A
A
A

Medicines That May Cause Arm or Leg Problems

Some medicines can cause leg problems. A few examples are:

  • Birth control pills and estrogen. These can increase the risk of blood clots in the leg, which may cause pain or swelling.
  • Calcium channel blockers, which are used to treat high blood pressure. These can cause leg swelling.
  • Diuretics. These can cause leg cramps.

Muscle cramps may also occur when you stop using some medicines, such as steroids or opiates.

Call the doctor who prescribed the medicine before taking another dose. The medicine may need to be stopped, changed, or the dose adjusted. An appointment may not be necessary.

If you are taking any medicine not prescribed by a doctor, stop taking the medicine. Talk to your doctor if you think you need to continue taking the medicine.

By Healthwise Staff
Primary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical Reviewer H. Michael O'Connor, MD - Emergency Medicine
Current as of June 27, 2012

WebMD Medical Reference from Healthwise

Last Updated: June 27, 2012
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

x-ray of human heart
A visual guide.
atrial fibrillation
Symptoms and causes.
 
heart rate graph
10 things to never do.
heart rate
Get the facts.
 
empty football helmet
Article
red wine
Video
 
eating blueberries
Article
Simple Steps to Lower Cholesterol
Slideshow
 
Inside A Heart Attack
SLIDESHOW
Omega 3 Sources
SLIDESHOW
 
Salt Shockers
SLIDESHOW
lowering blood pressure
SLIDESHOW